# SDR 99ZZZX2428

- Difficulty date: June 10, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N52749
- Make and model: Cessna 172P
- Aircraft serial: 17274599
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Condition: Contaminated
- Location: Wing
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ACFT  MADE 4 FORCED LANDINGS INCLUDING 1 OFF-AIRPORT, NO DAMAGE.  LANDINGS DUE TO ENG STOPPAGE.  CARB ICE SUSPECTED AS ENG WOULD FIRE UP ON THE GROUND.  AFTER OFF-AIRPORT LANDING, ACFT TAXIED FOR TAKEOFF WHEN ENG QUIT.  WINGS WERE SUMPED AND APPROX 20 OUNCES OF WATER WAS PRESENT.  ACFT FLOWN OUT TO HOME FIELD.  IN HANGAR, DYE WATER  INTRODUCED INTO TOP OF LT WING THRU ACCESS PANELS.  14 OUNCES OF WATER WAS PUT INTO TANK WITH ONLY 6 OUNCES DRAINING OUT OF SUMP AFTER ROCKING WINGS.  THIS IS A ONE-OWNER ACFT WITH NO REPAIRS MADE TO FUEL BAY AREA.   ACFT HAS BEEN FITTED WITH 4 ADD'L RETROFIT SUMPS IN EACH WING.  DURING EXPERIMENT, DRAINED NO WATER FROM ANY OF RETROFIT SUMPS.
